Alert archive / New Jersey / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 108, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 27, 2008, 5:02 PM EDT for Atlantic County, Burlington County, New Jersey. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2008, 5:02 PM EDT (21:02 UTC)
- Expired
- Jun 27, 2008, 6:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Atlantic County, NJ, Burlington County, NJ
The radar
The Philadelphia radar (KDIX), 48 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:05 PM EDT | TSTM WND DMG | Folsom, NJ | TREES AND WIRES REPORTED DOWN IN FOLSOM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 12:40 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPHI 272102
SVRPHI
NJC001-005-272200-
/O.NEW.KPHI.SV.W.0108.080627T2102Z-080627T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
502 PM EDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ATLANTIC COUNTY IN SOUTHERN NEW JERSEY...
SOUTHEASTERN BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 600 PM EDT
* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FOLSOM...OR ABOUT 10 MILES NORTHEAST OF VINELAND...AND MOVING EAST
AT 24 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELWOOD AND HAMMONTON BY 520 PM...
BATSTO AND EGG HARBOR CITY BY 535 PM...
6 MILES SOUTH OF WHARTON STATE FOREST BY 540 PM...
WADING RIVER BY 550 PM...
6 MILES NORTH OF NEW GRETNA BY 555 PM...
PENN STATE FOREST BY 600 PM...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY
EVENING FOR DELAWARE AND NORTHEASTERN MARYLAND AND SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.
LAT...LON 3946 7481 3957 7492 3959 7490 3985 7445
3957 7441
TIME...MOT...LOC 2102Z 248DEG 21KT 3956 7485
$$
KRUZDLOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:06 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 27, 4:06 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 406 PM EDT FRI JUN 27 2008 .SYNOPSIS... A STUBBORN TROUGH WILL SLOWLY MOVE OFFSHORE LATE TONIGHT. THE BERMUDA HIGH PRESSURE WILL REMAIN OFFSHORE AND USHER IN HOT AND HUMID WEATHER FOR SATURDAY AND SUNDAY. A COLD FRONT IS SLATED TO CROSS THE REGION SUNDAY NIGHT BRINGING AN END TO THE HEAT WAVE. WEAK HIGH PRESSURE ARRIVES BY MIDWEEK WITH ANOTHER SYSTEM EXPECTED BY THE WEEKEND. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SCATTERED THUNDERSTORMS HAVE STARTED POPPING IN EASTERN PENNSYLVANIA, MARYLAND, DELAWARE AND EXTREME SOUTHERN NEW JERSEY. REPORTS OF NICKEL HAIL CAME OUT OF A NASTY LOOKING CELL IN CAPE MAY COUNTY AND HOPEFULLY THAT IS NOT AN INDICATOR OF WHAT IS TO COME THROUGH THE REST OF THIS AFTERNOON AND EVENING. BOTH A SEA BREEZE IN NJ AND A BAY BREEZE IN DELAWARE HAVE BECOME WELL DEVELOPED THIS AFTERNOON AND STORMS ARE LIKELY TO FORM ALONG THE BOUNDARY AS WELL. A BOUNDARY EXISTED JUST SOUTH OF PHILADELPHIA EARLIER TODAY AND IT HAS SLOWLY BEEN SHIFTING OFF TO THE SOUTHEAST. DEWPOINTS HAVE BEEN HIGHER IN PLACES NEAR AND AROUND THIS BOUNDARY AND STABILITY IS HARD TO COME BY AS CAPE VALUES ARE 1500 - 2500 J/KG THIS AFTERNOON, ESPECIALLY IN THE DELMARVA AND SOUTH JERSEY. AS THE SUN BEGINS TO SET WE SHOULD LOSE SOME OF THE INSTABILITY ALTHOUGH THERE MAY STILL BE SOME STORMS AS THIS BOUNDARY FINALLY MOVES OFFSHORE LATE TONIGHT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... THERE SHOULD BE LITTLE IF ANY STORMS STILL AROUND BY SATURDAY MORNING AND WE HAVE KEPT THE FORECAST DRY TO START OFF. AS THE DAY HEATS UP INTO THE 90S IN MOST AREAS AND WITH DEWPOINTS AROUND 70 IT WILL DEFINITELY BE THE MOST UNCOMFORTABLE DAY OF THE HEAT WAVE. HEAT INDICES WILL LIKELY BE IN THE MID 90S BUT WILL REMAIN JUST BELOW ADVISORY CRITERIA. STORMS WILL START TO KICK UP AGAIN AS DAYTIME HEATING COMBINED WITH COPIOUS AMOUNTS OF INSTABILITY LIES ACROSS THE REGION. STORMS SHOULD MAINLY BE IN THE AFTERNOON AND EVENING HOURS, ALTHOUGH A FEW MAY START EARLIER IN THE DAY, AND SHOULD CONTINUE TO DIMINISH WE LOSE THE SUN FACTOR. SPC HAS INCLUDED THE NORTHEASTERN HALF OF THE CWA IN A SLIGHT RISK AREA FOR SATURDAY. THE MET WAS ON THE LOW SIDE AND THE MAV SEEMED TO BE A BIT ON THE HIGH SIDE SO WE USED A BLEND OF MAV/MET FOR TEMPERATURES IN BOTH THE NEAR AND SHORT TERM PERIODS. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... SUNDAY LOOKS LIKE THE BREAD WINNER WHEN IT COMES TO CONVECTIVE POTENTIAL. THE AREA IS ALREADY IN A SLIGHT RISK FOR SEVERE STORMS AND THIS CONTINUES TO LOOK VERY PLAUSIBLE AS THE NEW GUIDANCE CONTINUES TO SUPPORT THIS. A COLD FRONT IS EXPECTED TO CROSS THE REGION SUNDAY NIGHT BRINGING ALONG WITH IT A BUNCH OF INSTABILITY /OUT AHEAD OF IT/ AND CONVECTION /BOTH AHEAD OF IT AND ALONG IT/. AFTER THE FRONT PASSES CHANCES FOR SHOWERS WILL DROP OFF CONSIDERABLY AS A NEW AIRMASS MOVES IN. THIS PARTICULAR AIRMASS WILL KICK OUT THE HOT HUMID TEMPERATURES AND USHER IN SOME MORE SEASONABLE TEMPERATURES AND PERHAPS EVEN A COUPLE OF DAYS BELOW NORMAL WITHIN THE PERIOD. THIS WILL ALSO ALLOW FOR HIGH PRESSURE TO BUILD IN FOR MIDWEEK AT THE END OF THE PERIOD WE FIND OURSELVES AT JULY 4TH. CURRENTLY THE HOLIDAY LOOKS ALRIGHT WITH PARTLY TO MOSTLY SUNNY SKIES EXPECTED. HOWEVER, A COLD FRONT LOOKS TO APPROACH THE REGION TOWARD THE END OF THE WEEK AND THERE REMAINS THE POSSIBILITY THAT SHOWERS AND THUNDERSTORMS WILL CREEP INTO THE FORECAST OVER THE NEXT SEVERAL DAYS. WELL KEEP YOU POSTED AS WE GO THROUGH THE NEXT WEEK AND GET BETTER MODEL GUIDANCE. WE FOLLOWED HPC FOR THE ENTIRE PERIOD. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... THE THUNDERSTORMS THIS AFTERNOON HAVE SO FAR REMAINED TO THE WEST AND SOUTH OF OUR EIGHT TAFS SITES. THAT MAY NOT CONTINUE TO BE THE CASE DURING THE BALANCE OF THE AFTERNOON INTO THE EARLY EVENING. THE THUNDERSTORMS OVER NORTHEASTERN MARYLAND MAY EVENTUALLY IMPACT KMIV, KACY OR KILG. MEANWHILE, THE ACTIVITY OVER SOUTH CENTRAL PENNSYLVANIA COULD VERY WELL AFFECT KRDG BETWEEN 2100Z AND 2300Z AND PERHAPS KABE, KTTN, KPNE AND KPHL EARLY THIS EVENING. WITH A FAIR AMOUNT OF UNCERTAINTY INVOLVED, WE CONTINUE TO SIMPLY INDICATE CUMULONIMBUS DURING THE LATE AFTERNOON AND EARLY EVENING PERIODS IN ALL OF OUR TAFS. THE ONLY EXCEPTION IS FOR KRDG, WHERE THE CHANCES FOR PRECIPITATION SEEM A LITTLE GREATER AT THIS POINT AND WE HAVE INCLUDED SHRA FROM 2100Z TO 2300Z. SHORTLY AFTER THE SUN SETS AND A WEAK DISTURBANCE IN THE UPPER ATMOSPHERE PASSES TO OUR EAST, WE SHOULD NO LONGER HAVE ANY PRECIP IN OUR REGION. FOR LATE TONIGHT, WE HAVE AGAIN MENTIONED MAINLY MVFR VISIBILITY RESTRICTION AS THE WARM HUMID AIR REMAINS IN PLACE. OUTLOOK... WE CONTINUE TO EXPECT MAINLY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR SATURDAY, WITH A GREATER CHANCE EXPECTED FOR SUNDAY INTO SUNDAY NIGHT. THERE WILL BE A CONTINUING CHANCE FOR SHOWERS AND THUNDERSTORMS ON MONDAY BEFORE SOME DRIER AIR BEGINS TO BUILD IN FROM THE WEST FOR TUESDAY AND WEDNESDAY. VISIBILITY RESTRICTIONS WILL AGAIN BE A GOOD POSSIBILITY FOR SUNDAY MORNING AND MONDAY MORNING. && .MARINE... LOW PRESSURE MOVING ACROSS THE NORTHERN GREAT LAKES AND INTO QUEBEC, AND HIGH PRESSURE OUT OVER THE ATLANTIC, WILL LIKELY KEEP A SOUTH TO SOUTHWEST FLOW OVER THE COASTAL WATERS OF NEW JERSEY AND DELAWARE FOR THE NEXT FEW DAYS. THE PERSISTENT SOUTHERLY FLOW MAY CAUSE WAVES ON OUR OCEAN WATERS TO BUILD UP TO AROUND 5 FEET FROM SATURDAY NIGHT INTO EARLY MONDAY. THERE MAY ALSO BE OCCASIONAL WIND GUSTS NEAR 25 KNOTS AT TIMES FROM LATE SUNDAY INTO SUNDAY NIGHT. WHILE IT SHOULD GET CLOSE TO SMALL CRAFT ADVISORY CRITERIA, WE WILL NOT ISSUE AN ADVISORY AT THIS POINT. WE WILL CONTINUE TO ASSESS THE SITUATION OVERNIGHT AND ON SATURDAY. && .CLIMATE... WITH THE CURRENT HEAT WAVE AMONG US, WE LOOKED TO SEE WHAT THE RECORD TEMPERATURES ARE FOR JUNE 28TH AT OUR 8 CLIMATE SITES. ALTHOUGH WE ARE NOT FORECAST TO BREAK ANY RECORDS A COUPLE OF LOCATIONS MAY GET WITHIN A FEW DEGREES ON SATURDAY. CITY RECORD/YEAR ALLENTOWN 96/1948 READING 96/1969 MOUNT POCONO 88/1911 PHILADELPHIA 97/1963 ATLANTIC CITY 106/1969 TRENTON 95/1969 WILMINGTON 97/1898 GEORGETOWN 97/1959 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...MEOLA NEAR TERM...MEOLA SHORT TERM...MEOLA LONG TERM...MEOLA/RPW AVIATION...IOVINO MARINE...IOVINO CLIMATE...MEOLA
Hazardous weather outlook, Jun 27, 12:52 PM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1252 PM EDT FRI JUN 27 2008 NJZ001-007>010-012>015-020-026-PAZ054-055-060>062-069-281100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-OCEAN-COASTAL OCEAN-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-BUCKS- 1252 PM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON INTO THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. IN ADDITION TO THE THUNDERSTORMS, THE HEAT AND HUMIDITY WILL ALSO BE AN ISSUE THIS AFTERNOON. HEAT INDEX VALUES WILL RISE WELL INTO THE 90S IN A GOOD PORTION OF THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST FOR SATURDAY AND SUNDAY. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. HEAT INDEX VALUES SHOULD RISE INTO THE 90S THROUGHOUT MUCH OF THE REGION AGAIN ON SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ016>019-021>025-027-PAZ067-068- 070-071-281100- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON- CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA- 1252 PM EDT FRI JUN 27 2008 ...SEVERE THUNDERSTORM WATCH 618 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON INTO THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND LARGE HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. IN ADDITION TO THE THUNDERSTORMS, THE HEAT AND HUMIDITY WILL ALSO BE AN ISSUE THIS AFTERNOON. HEAT INDEX VALUES WILL RISE WELL INTO THE 90S IN A GOOD PORTION OF THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST FOR SATURDAY AND SUNDAY. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. HEAT INDEX VALUES SHOULD RISE INTO THE 90S THROUGHOUT MUCH OF THE REGION AGAIN ON SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-470-281100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- 1252 PM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR SATURDAY AND SUNDAY. ON SUNDAY, SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-281100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 1252 PM EDT FRI JUN 27 2008 ...SEVERE THUNDERSTORM WATCH 618 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON INTO THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND LARGE HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST FOR SATURDAY AND SUNDAY. ON SUNDAY, SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 11:05 AM EDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1105 AM EDT FRI JUN 27 2008 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-272100- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 1105 AM EDT FRI JUN 27 2008 ...SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING... A WEAK DISTURBANCE IN THE UPPER ATMOSPHERE WAS MOVING ACROSS SOUTHWESTERN PENNSYLVANIA THIS MORNING. IT SHOULD PASS OVER OUR REGION DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON INTO THIS EVENING IN EASTERN PENNSYLVANIA, NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE. IOVINO
Special weather statement, Jun 27, 1:55 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 155 PM EDT FRI JUN 27 2008 MDZ015-019-271900- QUEEN ANNES-TALBOT- 155 PM EDT FRI JUN 27 2008 ...A STRONG THUNDERSTORM WILL AFFECT QUEEN ANNES AND TALBOT COUNTIES... AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE CHESAPEAKE...MOVING EAST AT 17 MPH. THE THUNDERSTORM WILL BE NEAR STEVENSVILLE SOUTH AND CHESTER AROUND 215 PM...ST. MICHAELS AROUND 230 PM...GRASONVILLE AND COPPERVILLE AROUND 245 PM...AND WYE MILLS AROUND 300 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE. KRUZDLO
Special weather statement, Jun 27, 2:22 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 222 PM EDT FRI JUN 27 2008 NJZ023-024-271900- ATLANTIC COASTAL CAPE MAY-CAPE MAY- 222 PM EDT FRI JUN 27 2008 ...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY... AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM APPROACHING CAPE MAY POINT...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR CAPE MAY AROUND 230 PM...WILDWOOD CREST AND WILDWOOD AROUND 245 PM AND STONE HARBOR AROUND 300 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS UP TO 40 MPH CAN ALSO BE EXPECTED WITH THIS STORM. KRUZDLO
Local storm report, Jun 27, 2:41 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
241 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL CAPE MAY 38.94N 74.91W
06/27/2008 E0.88 INCH CAPE MAY NJ TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED IN CAPE MAY.
&&
MEOLALocal storm report, Jun 27, 3:58 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG CAPE MAY 38.94N 74.91W
06/27/2008 CAPE MAY NJ EMERGENCY MNGR
2 BOATS CAPSIZED NEAR CAPE MAY
&&
POHARASpecial weather statement, Jun 27, 4:17 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 417 PM EDT FRI JUN 27 2008 NJZ020-026-272115- COASTAL OCEAN-OCEAN- 417 PM EDT FRI JUN 27 2008 ...STRONG THUNDERSTORMS WILL AFFECT OCEAN COUNTY... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING ALONG THE SEA BREEZE FRONT. AS THE STORMS INTENSIFY, THEY WILL MOVE TO THE EAST AT AROUND 20 MPH. IF THE THUNDERSTORMS CONTINUE TO MOVE IN THE SAME DIRECTION AND AT THE SAME SPEED, THEY WILL BE NEAR GILFORD PARK AROUND 415 PM...SILVERTON AND SEASIDE HEIGHTS AROUND 430 PM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE. KRUZDLO
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:19 PM EDT | Special Marine Warning | PHI | 56 min | |
| Jun 27, 2:29 PM EDT | Severe Thunderstorm Warning | PHI | Cape May | 61 min |
| Jun 27, 3:28 PM EDT | Special Marine Warning | PHI | 32 min | |
| Jun 27, 4:29 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cumberland, Gloucester, Salem | 76 min |
| Jun 27, 6:04 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Ocean | 56 min |
| Jun 27, 6:21 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Monmouth, Ocean | 69 min |
| Jun 27, 6:36 PM EDT | Special Marine Warning | PHI | 54 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.